Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 23, 2021Lee County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jul 23, 2021, 4:17 PM EDT for Lee County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2021, 4:17 PM EDT (20:17 UTC)
Expired
Jul 23, 2021, 5:00 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL

County Lee County, GA

The radar

The Robins AFB radar (KJGX), 127 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2223 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

429 
WWUS82 KTAE 232017
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Fri Jul 23 2021
 
GAZ125>127-232100-
Worth GA-Lee GA-Dougherty GA-
417 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGHERTY...LEE AND
NORTHWESTERN WORTH COUNTIES UNTIL 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving south at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leesburg, Albany, East Albany, Marine Corps Logistics Base, Turner
City, Stocks, Forrester, Sylvester Airport, South Albany, Palmyra,
Century, Jordan Place, Red Rock, Starksville, Byne Crossroads, Acree,
Scrutchins, Neyami, Philema and Mossy Dell.

LAT...LON 3188 8426 3186 8397 3154 8388 3155 8425
TIME...MOT...LOC 2017Z 354DEG 21KT 3175 8409 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 23, 3:05 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 23, 3:05 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
305 PM EDT Fri Jul 23 2021

.NEAR TERM [Through Saturday]...

Thunderstorm activity this afternoon was focused on two convergent
boundaries. One stretching across the I-75 corridor into Georgia and
another extending from the south-central GA into central AL. These
boundaries will slowly shift south and west through the remainder of
the afternoon driven largely by convective outflow boundaries.
Addition development is possible across our coastal regions as the
seabreeze continues to develop and mature. Some interactions with
southward moving outflow boundaries could also spur the additional
development of storms along the coastal regions. Much of the
activity over land should diminish by later this evening with storm
activity moving over the water for the overnight period.

For Saturday, much drier mid-level air will be advected in from the
north as the upper level ridge to our west continues to slowly move
west. The low level mean flow will be out of the east and northeast
tomorrow, and with much of the better moisture off to the west,
expect the best chance for showers and storms to be across our
Panhandle counties and into SE Alabama with only isolated storms
expected elsewhere. Due to the lower rain chances, expect warmer
temperatures into the mid 90s. Similar to this afternoon, hot temps
will mean high indices of at least 105 for much of the area,
possibly into heat advisory criteria of 108.

.SHORT TERM [Saturday Night Through Sunday Night]...

Ridging aloft will build into the region during the short term
period and mid level winds will switch around from the northwest
to the northeast. This will allow significantly drier air to
filter over our area with PWATs down towards 1.2 inches as
compared to over 2 inches the past few days. Rain chances Sunday
and Sunday night will be well below climo averages with 20-30%
Sunday so expecting isolated coverage Sunday. Highs will reach the
mid 90s and lows in the mid 70s. Along with the drier air, heat
indices won't be quite as high with readings around 100 degrees.

.LONG TERM [Monday Through Friday]...

Monday will continue the drier than average regime with high
pressure aloft but as the week goes on it will lose its hold over
the southeast. PWATs will increase towards mid/late week with a
return of higher rain chances beginning Tuesday. The anticipated
cloud cover and rain chances will keep highs in the lower 90s and
lows in the mid 70s. Heat indices will be around 100 degrees each
day.

&&

.AVIATION...
[Through 18Z Saturday]

Outside of scattered showers and thunderstorms today, which could
bring brief IFR/MVFR conditions and gusty winds, VFR conditions
will prevail. MVFR/IFR ceilings are possible tomorrow morning
across ABY and VLD, but have not put much mention of this in the
TAF yet due to low confidence.

&&

.MARINE...

Outside of thunderstorms, favorable marine conditions will exist
through the middle of next week. Light to moderate northeast winds
this weekend will turn to the southeast and south early next
week.

&&

.FIRE WEATHER...

Moist conditions as of late will keep most fire weather concerns low
through the weekend. Only concern will be higher dispersions through
the next few days due to elevated northeast transport winds. Only
isolated showers and storms are possible.

&&

.HYDROLOGY...

No river flooding is forecast. Localized flooding of poor drainage
areas is possible over the next couple of days in areas that get
training of thunderstorms. Generally widespread amounts of an inch
or less is expected over the next few days but training and slower
moving storms could exceed those amounts.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  95  72  95  74 /  40  30  10  20  10
Panama City   77  92  75  93  76 /  40  40  10  20  10
Dothan        74  93  72  93  73 /  30  30  10  20   0
Albany        74  94  71  94  73 /  20  20   0  10   0
Valdosta      72  95  70  93  72 /  30  20   0  20   0
Cross City    74  94  72  93  74 /  50  30  10  30  20
Apalachicola  77  89  76  90  78 /  50  40  10  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT /6 PM CDT/ this evening for Calhoun-
     Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Wakulla-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Wakulla-
     Liberty.

     High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
     for Coastal Bay-Coastal Gulf.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Dobbs
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Dobbs
MARINE...Scholl
FIRE WEATHER...Dobbs
HYDROLOGY...Scholl

In the hours before

Special weather statement, Jul 23, 12:54 PM EDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1254 PM EDT Fri Jul 23 2021

FLZ018-GAZ158>160-231745-
Inland Jefferson FL-Brooks GA-Lowndes GA-Thomas GA-
1254 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON...WEST
CENTRAL LOWNDES...SOUTHEASTERN THOMAS AND SOUTHWESTERN BROOKS
COUNTIES UNTIL 145 PM EDT...

At 1253 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pavo, or 11 miles east of Thomasville, moving southeast at 20 mph.

Pea size hail and winds up to 45 mph are possible with this storm.

Locations impacted include...
Quitman, Boston, Pavo, Barwick, Dixie, Thomasville Municipal A/P,
Grooverville, Patten, Eason, Oaklawn, Pidcock, Empress, Brooks Co
A/p, Blue Springs, Hollis and Ashville.

LAT...LON 3067 8346 3065 8352 3065 8361 3064 8361
      3064 8360 3062 8360 3058 8370 3087 8392
      3099 8379 3080 8337
TIME...MOT...LOC 1653Z 309DEG 18KT 3090 8379

21-WD
Special weather statement, Jul 23, 2:58 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
258 PM EDT Fri Jul 23 2021

GAZ129-146>148-231945-
Berrien GA-Tift GA-Colquitt GA-Cook GA-
258 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COOK...CENTRAL BERRIEN...
NORTHEASTERN COLQUITT AND TIFT COUNTIES UNTIL 345 PM EDT...

At 258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Unionville, or near Tifton, moving southeast at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Tifton, Nashville, Adel, Sparks, Enigma, Omega, Norman Park, Lenox,
Alapaha, Unionville, Phillipsburg, Eldorado, Massee, Flat Ford,
Harding, Wagon Wheel, Vanceville, Cottle, Cook Co A/P and Cool
Spring.

LAT...LON 3109 8338 3127 8367 3133 8368 3133 8365
      3142 8365 3155 8344 3151 8339 3149 8338
      3148 8338 3148 8334 3129 8309
TIME...MOT...LOC 1858Z 315DEG 23KT 3139 8344

55-SCHOLL
Special weather statement, Jul 23, 3:01 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
301 PM EDT Fri Jul 23 2021

FLZ028-029-034-231945-
Inland Taylor FL-Inland Dixie FL-Lafayette FL-
301 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...NORTHEASTERN DIXIE
AND NORTHEASTERN TAYLOR COUNTIES UNTIL 345 PM EDT...

At 301 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles north of Cross City, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo, Cross City, Tennille, Cooks Hammock, Shamrock, Clara, Cross
City Airport, Old Town, Chancey, Smith, Buckville, Guaranto Springs,
Alton, Mayo Junction, Townsend, Hines, Grady, Hatch Bend, Eugene and
Fletcher.

LAT...LON 2976 8295 2970 8294 2970 8296 2961 8297
      2958 8295 2959 8294 2954 8298 2947 8299
      2948 8304 2982 8341 3025 8342 3026 8325
      3011 8323 3010 8318 3010 8312 3008 8307
      2996 8293 2989 8292 2988 8288
TIME...MOT...LOC 1901Z 315DEG 23KT 2984 8312

55-SCHOLL
Special weather statement, Jul 23, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Fri Jul 23 2021

GAZ125>127-232100-
Worth GA-Lee GA-Dougherty GA-
417 PM EDT Fri Jul 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGHERTY...LEE AND
NORTHWESTERN WORTH COUNTIES UNTIL 500 PM EDT...

At 417 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leesburg, moving south at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Leesburg, Albany, East Albany, Marine Corps Logistics Base, Turner
City, Stocks, Forrester, Sylvester Airport, South Albany, Palmyra,
Century, Jordan Place, Red Rock, Starksville, Byne Crossroads, Acree,
Scrutchins, Neyami, Philema and Mossy Dell.

LAT...LON 3188 8426 3186 8397 3154 8388 3155 8425
TIME...MOT...LOC 2017Z 354DEG 21KT 3175 8409

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:19 PM EDTSpecial Weather StatementTAEWakulla26 min
Jul 23, 3:11 AM EDTRip Current StatementTAEBay, Gulf19 hr
Jul 23, 3:01 PM EDTSpecial Weather StatementTAELafayette44 min
Jul 23, 5:11 PM EDTSpecial Weather StatementTAEJefferson, Leon64 min
Jul 23, 5:34 PM EDTSpecial Marine WarningTAE3 hr
Jul 23, 5:43 PM EDTSpecial Weather StatementTAEGadsden, Jackson47 min
Jul 23, 6:24 PM EDTSpecial Marine WarningTAE3 hr
Jul 23, 6:31 PM EDTSpecial Weather StatementTAEJackson44 min
Jul 23, 6:44 PM EDTSpecial Weather StatementTAECalhoun, Liberty76 min
Jul 23, 7:19 PM EDTSpecial Weather StatementTAEWashington41 min
Jul 23, 7:28 PM EDTSpecial Marine WarningTAE2 hr
Jul 23, 7:41 PM EDTSpecial Weather StatementTAEFranklin, Gulf79 min
Jul 23, 7:45 PM EDTSpecial Marine WarningTAE2 hr
Jul 23, 7:54 PM EDTSpecial Weather StatementTAEBay, Walton81 min
Jul 23, 12:54 PM EDTSpecial Weather StatementTAEBrooks51 min
Jul 23, 2:58 PM EDTSpecial Weather StatementTAEBerrien, Cook, Tift47 min
Jul 23, 3:25 PM EDTSevere Thunderstorm WarningTAEColquitt, Cook35 min
Jul 23, 3:51 PM EDTAreal Flood AdvisoryTAEColquitt114 min
Jul 23, 4:05 PM EDTFlash Flood WarningTAEColquitt115 min
Jul 23, 4:18 PM EDTSpecial Weather StatementTAEGrady42 min
Jul 23, 4:32 PM EDTAreal Flood AdvisoryTAELee118 min
Jul 23, 4:44 PM EDTSpecial Weather StatementTAEGrady46 min
Jul 23, 4:51 PM EDTAreal Flood AdvisoryTAEDougherty114 min
Jul 23, 4:59 PM EDTSpecial Weather StatementTAEEarly46 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.